×

zbMATH — the first resource for mathematics

The error norm of Gaussian quadrature formulae for weight functions of Bernstein-Szegö type. (English) Zbl 0676.41034
We consider the Gaussian quadrature formulae \(\int^{1}_{- 1}f(t)w(t)dt=\sum^{n}_{\nu =1}\lambda_{\nu}f(\tau_{\nu})+R_ n(f)\) relative to the weight functions \(w(t)=(1- t)^{\alpha}(1+t)^{\beta}/\rho (t)\), \(-1<t<1\), \(\alpha =\pm\), \(\beta =\pm\), where \(\rho\) (t) is an arbitrary quadratic polynomial which remains positive on [-1,1]. If \(f(z)=\sum^{\infty}_{k=0}a_ kz^ k\) is a holomorphic function in \(C_ r=\{z\in {\mathbb{C}}:| z| <r\}\), \(r>1\), we define \(| f|_ r=\sup \{| a_ k| r^ k:k\in {\mathbb{N}}_ 0\) and \(R_ n(t^ k)\neq 0\}\), and we set \(X_ r=\{f:f\) holomorphic in \(C_ r\) and \(| f|_ r<\infty \}\). Then in \((X_ r,| \cdot |_ r)\), the error term \(R_ n\) is a continuous linear functional. In the present paper, using the method of G. Akrivis [Math. Comput. 45, 513-519 (1985; Zbl 0602.41030)], we explicitly compute \(\| R_ n\|\) for the quadrature formulae in consideration. This subsequently leads to bounds for \(R_ n\), of the form \(| R_ n(f)| \leq \| R_ n\| | f|_ r\). The quality of these bounds is demonstrated by two numerical examples.
Reviewer: S.E.Notaris

MSC:
41A55 Approximate quadratures
65D32 Numerical quadrature and cubature formulas
PDF BibTeX Cite
Full Text: DOI EuDML
References:
[1] Akrivis, G.: Fehlerabschätzungen für Gauss-Quadraturformeln. Numer. Math.44, 261-278 (1984) · Zbl 0575.41019
[2] Akrivis, G., Burgstaller, A.: Fehlerabschätzungen für nichtsymmetrische Gauss-Quadraturformeln. Numer. Math.47, 535-543 (1985) · Zbl 0577.41017
[3] Akrivis, G.: The error norm of certain Gaussian quadrature formulae. Math. Comp.45, 513-519 (1985) · Zbl 0602.41030
[4] Gautschi, W., Notaris, S.E.: Gauss-Kronrod quadrature formulae for weight functions of Bernstein-Szegö type. J. Comput. Appl. Math.25(2), 199-224 (1989); erratum in: J. Comput. Appl. Math.27 (3), 429 (1989) · Zbl 0677.41028
[5] Gautschi, W., Varga, R.S.: Error bounds for Gaussian quadrature of analytic functions. SIAM J. Numer. Anal.20, 1170-1186 (1983) · Zbl 0545.41040
[6] Gröbner, W., Hofreiter, N. (eds.) Integraltafel, II Teil. Wien: Springer 1961
[7] Hämmerlin, G.: Fehlerabschätzungen bei numerischer Integration nach Gauss. In: Brosowski, B., Martensen, E. (eds.) Methoden und Verfahren der mathematischen Physik vol. 6, pp. 153-163. Mannheim, Wien, Zürich: Bibliographisches Institut 1972
[8] Rivlin, T.J.: The Chebyshev Polynormials. New York: Wiley, 1974 · Zbl 0299.41015
[9] Szegö, G.: Orthogonal Polynomials. Colloquium Publications, vol. 23, 4th ed., American Mathematical Society. Providence, RI, 1975 · Zbl 0305.42011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.